MAUDE Adverse Event Report: ENDOLOGIX AFX; INFRARENAL AORTIC EXTENSION

ENDOLOGIX AFX; INFRARENAL AORTIC EXTENSION
Model Number A28-28/C55
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Dent in Material (2526); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx2 abdominal aortic aneurysm stent.Approximately two (2) years post initial procedure, it was discovered that the graft has shifted laterally and the cuff has become "bird beaked" (material invagination) at its distal end with a possible type iiia endoleak, and a type ii endoleak present.The physician plans to reline and will continue to monitor the patient.There have been no additional patient sequelae reported.This report is only for the cuff (infrarenal aortic extension).A separate report will be filed for the main body (bifurcated stent graft).
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following observations: no type iiiia andoleak, but presence of a type ii endoleak from lumbar artery.In addition, clinical assessment confirmed that the graft shifted laterally based on the discharge summary.No procedure-related harms post the secondary endovascular procedure were identified.The device, user, procedure, or anatomy relatedness of this complaint could not be determined.The procedure-related harms identified were the type ii endoleak from the lumbar artery.The final patient status was stable and discharged three days post the secondary endovascular procedure.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received confirming that the physician elected to treat the patient by relining with a bifurcated afx2 and an infrarenal afx devices on (b)(6) 2019.In addition, clinical assessment refuted the reported type iiia endoleak.This report is only for the proximal extension (infrarenal aortic extension).Reference mfr.Report # 2031527-2019-00038 for report to the bifurcated stent graft.

Brand Name
AFX
Common Device Name
INFRARENAL AORTIC EXTENSION
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8262251
Report Number2031527-2019-00039
Device Sequence Number1672716
Product Code MIH
UDI-Device Identifier00818009010278
UDI-Public(01)00818009010278(17)18083
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2018
Device Model NumberA28-28/C55
Device Lot Number1376193-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2-AFX2 BIFURCATED STENT GRAFT:1575320-003
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR